MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date/explant date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the physician noted the capsule was loose during capsulotomy, but was able to complete the procedure.When the intraocular lens (iol) was injected into the patients left eye, the iol would not center and the zonules were severely disrupted.The iol was removed from the eye and an anterior chamber lens was implanted.Sutures were used and the patient was doing well.Additional information received reported that a vitrectomy was performed due to a capsular tear after the iol was implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received.As a result, the following fields have been updated: device available for evaluation; returned to manufacturer on: 2/7/2020.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection was performed.Residues of viscoelastic were observed on the lens optic body and haptics.The lens was observed to be cut across the optic body, but it wasn't completely separated in two pieces, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further evaluation could be performed.The complaint issue could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are(b)(4) and capa(b)(4).

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9695936
Report Number2648035-2020-00124
Device Sequence Number11198174
Product Code HQL
UDI-Device Identifier05050474548640
UDI-Public(01)05050474548640(17)231102
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model NumberAAB00
Device Catalogue NumberAAB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/12/2020
10/25/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/11/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005